Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 83, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 26, 2000, 7:42 PM EDT for Estill County, Kentucky. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2000, 7:42 PM EDT (23:42 UTC)
- Expired
- Jun 26, 2000, 8:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Estill County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 7:50 PM EDT | Thunderstorm Wind 60 E | Fox, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 262344 SVRJKL KYC065-270030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 742 PM EDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESTILL COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF IRVINE * UNTIL 830 PM EDT * AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FOX...OR ABOUT 8 MILES NORTHWEST OF IRVINE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CALLOWAY CROSSING AT 755 PM EDT OVER UNION HALL AT 800 PM EDT NEAR FITCHBURG AT 805 PM EDT OVER PILOT AT 810 PM EDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MPH. WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LI MBS OFF OF TREES ABOUT THE SIZE OF YOU WRIST. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LCM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:45 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 26, 4:45 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EDT MON JUN 26 2000
THE MODELS ARE CONSISTENT THIS RUN IN SHOWING THAT A COLD FRONT...
NOW REACHING FAR WEST KY...WILL ORIENT EAST TO WEST ACROSS KY LATER
TONIGHT...WITH WAVES OF SHOWERS AND THUNDERSTORMS MOVING ALONG IT.
THE ETA MODEL PRECIPITABLE WATER VALUES WITHIN THE FRONTAL ZONE
INDICATE THE POTENTIAL FOR 1 TO 3 INCHES OF ADDITIONAL RAIN OVER
EASTERN KY BETWEEN MIDNIGHT TONIGHT AND NOON TUESDAY. THUS A FLASH
FLOOD WATCH WAS ISSUED TO EXPRESS THIS. AS THE FRONT SAGS SLOWLY
SOUTH TUESDAY...RAIN SHOULD TAPER OFF OVER EASTERN KY LATE TUESDAY.
SIGNIFICANT LOW-LEVEL MOISTURE BEHIND THE FRONT WILL KEEP CLOUDS IN
WEDNESDAY.
IN THE EXTENDED PERIOD...THURSDAY THROUGH SATURDAY...A POST FRONTAL
TROUGH COULD BRING A CHANCE OF SHOWERS THURSDAY. THEN FRIDAY AND
SATURDAY SHOULD BE MOSTLY SUNNY AND A LITTLE COOLER.
JKL 69/80 66/80 7630
LOZ 67/81 65/80 7630
.JKL...FLASH FLOOD WATCH TONIGHT THROUGH TUESDAY MORNING FOR MUCH OF
EASTERN KENTUCKY.
SCHAUBIn the hours before
Special weather statement, Jun 26, 4:30 PM EDT, 3 hours 12 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-262130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 430 PM EDT MON JUN 26 2000 ...SEVERE THUNDERSTORM WATCH FOR EASTERN KENTUCKY HAS BEEN CANCELED... THE LINE OF STRONG TO SEVERE THUNDERSTORMS WHICH MOVED ACROSS EASTERN KENTUCKY THIS AFTERNOON HAS MOVED EASTWARD AND OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED. LCM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:30 PM EDT | Severe Thunderstorm Warning | JKL | Montgomery | 45 min |
| Jun 26, 12:57 PM EDT | Severe Thunderstorm Warning | JKL | Lee | 48 min |
| Jun 26, 1:11 PM EDT | Severe Thunderstorm Warning | JKL | Menifee | 49 min |
| Jun 26, 7:34 PM EDT | Severe Thunderstorm Warning | JKL | Bath | 41 min |
| Jun 26, 7:48 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 42 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.